MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 7 syringe 0.3ml 31ga 8mm 10bag 500 pl/wg experienced hub separation from the device.The following information was provided by the initial reporter: consumer reported found 7 syringes from this box needle hub stuck in shield lot # 0006883 catalog# 928857 date of event (b)(6) 2021.
 
Event or Problem Description
It was reported that 7 syringe 0.3ml 31ga 8mm 10bag 500 pl/wg experienced hub separation from the device.The following information was provided by the initial reporter: consumer reported found 7 syringes from this box needle hub stuck in shield lot # 0006883.Catalog# 928857.Date of event (b)(6) 2021.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes.Returned to manufacturer on: (b)(6) 2021.Investigation summary: customer returned two syringes in a pouch labeled for 0.3ml, 31 gauge, 8mm syringes from lot 0006883.The first syringe had its needle shield and hub separated from the barrel.The hub was lodged in the shield.There is no damage to the connector at the distal tip of the barrel or to the base of the hub.The plunger cap has been removed, but no signs of use were observed.No other defects found.The second syringe was initially visually inspected and no defects were immediately obvious.A supplementary shield pull test was performed.The shield pull test registered 3.34 lbs of force, while the specification for this test states that forces between 0.85 lbs and 5.95 lbs are acceptable.The syringe was found undamaged and within shield pull specification.A review of the device history record was completed for batch# 0006883.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples received, bd was able to confirm the customer¿s indicated failure of the shield being difficult to remove in one of the two returned samples.As per manufacturing: capa pr1630423 has been opened to address this issue.

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11742394
Report Number1920898-2021-00485
Device Sequence Number19714776
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2025
Device Model Number928858
Device Catalogue Number928858
Device Lot Number0006883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1